MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number PS TIBIAL INSERTS SZ 4, 13MM
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: fluted stem extension 120l x 14 mm (cat# 204-34-12 / serial# (b)(4)).Tibial stem ext.Screw (cat# 204-70-00 / serial# (b)(4)).Logic pts, size 4, 8mm (cat# 02-012-42-4008 / serial# (b)(4)).Lgc tibial fit tray cem sz 4f / 3t (cat# 02-012-45-4030 / serial3 (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately fifteen years post initial left tka, the (b)(6) male patient had a full revision going to a constrained knee.Patient's revision was due to instability of femoral component.There was poly wear and metallosis due to the 8mm tibial spacer and osteolysis was also present.Patient was revised to a size 4 left constrained femur with splined stems in the femur and tibia as well as metaphyseal cones and a 25 mm constrained liner.There was no device breakage or surgical delay/prolongation.Patient was last known to be in stable condition following the event.X-rays and photos received.The devices will be returned.As of note: "patient was revised in 2014 with loosening of the tibia and the size 4/13mm posters stabilized tibial insert reference number 204¿24¿13 with serial number (b)(4).Is a non-conformed insert that it is on the list of polys".
 
Additional Manufacturer Narrative
(h3) the revision reported was likely the result of patient-related conditions including the fall reported, malalignment, instability, third body wear, or any combination of these possibilities, which led to prosthesis wear, osteolysis, and metallosis.Additionally, a contributing factor to the wear and delamination may have been the result of being packaged in a non-conforming vacuum bag for more than five years.The most probable root cause associated with the reported event of "prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.

Brand Name
PS TIBIAL INSERTS SZ 4, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14357051
Report Number1038671-2022-00545
Device Sequence Number4077379
Product Code JWH
UDI-Device Identifier10885862048400
UDI-Public10885862048400
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2016
Device Model NumberPS TIBIAL INSERTS SZ 4, 13MM
Device Catalogue Number204-24-13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale